Alert archive / Louisiana / High Wind Warnings in 2010
High Wind Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this high wind warning at Mar 1, 2010, 7:14 PM CST for Saint Bernard Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 106 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 2010, 7:14 PM CST (01:14 UTC)
- Expired
- Mar 1, 2010, 9:00 PM CST
- In force
- 106 min
- Issued by
- NWS New Orleans, LA
Counties Saint Bernard Parish, LA, Washington Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 7:15 PM CST | NON-TSTM WND DMG | 6 Sw Yscloskey, LA | THE ROOF WAS BLOWN OFF OF A HOUSE OR CABIN IN DELACROIX. THE TIME IS APPROXIMATED. |
| Mar 1, 8:45 PM CST | NON-TSTM WND DMG | Chalmette, LA | NUMEROUS POWER OUTAGES ACROSS ST BERNARD PARISH FROM STRONG WINDS ON THE BACKSIDE OF RAIN SHIELD. |
| Mar 1, 8:45 PM CST | NON-TSTM WND DMG | Picayune, MS | WIDESPREAD DAMAGE FROM STRONG WINDS ON BACKSIDE OF RAIN SHEILD. TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 1053 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183 WWUS74 KLIX 020114 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 714 PM CST MON MAR 1 2010 ...STRONG WINDS EXPECTED TO AFFECT EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI... .A DEEPENING SURFACE LOW WILL CONTINUE TO MOVE ACROSS THE NORTHERN GULF TONIGHT. WINDS ARE FORECAST TO STRENGTHEN AS THE LOW MOVES NEAR THE MOUTH OF THE MISSISSIPPI RIVER. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 TO 55 MPH ARE EXPECTED TO AFFECT PARTS OF THE AREA. LAZ039-040-061>064-068>070-MSZ077-080>082-020915- /O.NEW.KLIX.HW.W.0002.100302T0114Z-100302T0300Z/ /O.EXT.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/ WASHINGTON-ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR... EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 714 PM CST MON MAR 1 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING UNTIL 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING UNTIL 10 AM CST TUESDAY. A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER SOUTHEAST LOUISIANA AS WELL AS COASTAL MISSISSIPPI. SUSTAINED WINDS UP TO 40 MPH AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE THROUGH 9 PM THIS EVENING. ALTHOUGH THE STRONGEST WINDS WILL SUBSIDE BY 9 PM...STRONG WINDS WILL CONTINUE OVERNIGHT AND INTO TUESDAY MORNING WHEN A WIND ADVISORY WILL BE IN EFFECT. SUSTAINED WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED LATER TONIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS. USE EXTRA CAUTION. ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ LAZ036>038-048>050-056>060-065>067-MSZ069>071-020915- /O.CON.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/ EAST FELICIANA-ST. HELENA-TANGIPAHOA-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG... MONTPELIER...HAMMOND...PONCHATOULA...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...GLOSTER...LIBERTY...CROSBY...MCCOMB... TYLERTOWN 714 PM CST MON MAR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST AND COASTAL MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH ARE EXPECTED TONIGHT AND WILL PERSIST THROUGH MID MORNING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS. USE EXTRA CAUTION. ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE. && $$
1 follow-up statement
897 WWUS74 KLIX 020328 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 928 PM CST MON MAR 1 2010 ...STRONG WINDS EXPECTED TO AFFECT EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI OVERNIGHT AND TUESDAY MORNING... .A DEEPENING SURFACE LOW WILL CONTINUE TO MOVE ACROSS THE NORTHERN GULF TONIGHT. WINDS ARE FORECAST TO STRENGTHEN AS THE MOVES EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO AFFECT PARTS OF THE AREA. LAZ040-061>064-068>070-MSZ077-080>082-021130- /O.EXP.KLIX.HW.W.0002.000000T0000Z-100302T0300Z/ /O.CON.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/ ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE...YSCLOSKEY... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 928 PM CST MON MAR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH WITH WIND GUSTS UP TO 40 MPH ARE EXPECTED OVERNIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS. USE EXTRA CAUTION. ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ039-020430- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/ /O.EXP.KLIX.HW.W.0002.000000T0000Z-100302T0300Z/ WASHINGTON- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON 928 PM CST MON MAR 1 2010 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. BREEZY CONDITIONS ARE EXPECTED OVERNIGHT AND TUESDAY MORNING...HOWEVER WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. $$ LAZ036>038-048>050-056>059-065>067-MSZ069>071-020430- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/ EAST FELICIANA-ST. HELENA-TANGIPAHOA-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG... MONTPELIER...HAMMOND...PONCHATOULA...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN 928 PM CST MON MAR 1 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS ARE EXPECTED OVERNIGHT AND TUESDAY MORNING...HOWEVER WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. $$ LAZ060-021130- /O.CON.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/ ST. CHARLES- INCLUDING THE CITIES OF...DESTREHAN...NORCO 928 PM CST MON MAR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH WITH WIND GUSTS UP TO 40 MPH ARE EXPECTED OVERNIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS. USE EXTRA CAUTION. ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this high wind warning went out at Mar 1, 6:40 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 1, 6:40 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CST MON MAR 1 2010
.UPDATE...
FORECAST GRIDS AND PRODUCTS WERE UPDATED TO INCLUDE THE EXPANDED
WIND ADVISORY THAT NOW COVERS MOST OF SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI AND ALL OF COASTAL MISSISSIPPI. WINDS GUSTS
OF 45 MPH TO A LITTLE OVER 50 MPH HAVE BEEN REPORTED FOR AN HOUR
OR TWO NEAR THE BACK EDGE OF THE PRECIPITATION SHIELD. 11
&&
.PREV DISCUSSION... /ISSUED 413 PM CST MON MAR 1 2010/
SHORT TERM...
WEATHER EFFECTS FROM STRONG UPPER SYSTEM AND SURFACE LOW
APPROACHING THE SOUTHEAST LOUISIANA COAST LOOK TO BE THE SAME AS
EARLIER INDICATED. AFTER HEARING A COUPLE SMALL HAIL REPORTS
EARLIER...ADDED SMALL HAIL AND LOCALLY HEAVY RAIN TO THE WEATHER
GRIDS THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS SHOULD AVERAGE
ONE TO ONE AND ONE HALF INCHES THROUGH TUESDAY MORNING.
VERY TIGHT PRESSURE GRADIENT AND STRONG DOWNWARD VELOCITIES WITH
THE MID LEVEL TROUGH PASSAGE AND WEST SIDE OF THE SURFACE LOW WILL
PRODUCE WINDY CONDITIONS NEAR THE TIDAL LAKES AND THE COAST AFTER
MIDNIGHT TONIGHT WITH BREEZY AND RAINY CONDITIONS BEFORE MIDNIGHT.
ISSUED A WIND ADVISORY VALID FROM 9 PM TONIGHT TO 10 AM ON TUESDAY
FOR ABOUT THE SOUTHEAST HALF OF THE AREA.
THE LOW WILL MOVE RAPIDLY EAST AND NORTHEAST ACROSS THE NORTHEAST
GULF OF MEXICO AND ACROSS THE SOUTH ATLANTIC COAST LATE TONIGHT
INTO TUESDAY AS THE STRONG UPPER TROUGH SWINGS ACROSS THE
SOUTHEAST STATES TOWARDS THE ATLANTIC COAST. RAIN WILL END TUESDAY
MORNING...BUT IT WILL REMAIN CLOUDY AND BRISK TUESDAY...THEN
PARTIAL CLEARING TUESDAY NIGHT WILL CAUSE LOW TEMPERATURES TO DROP
INTO THE LOWER TO MID 30S FOR LOWS.
LONG TERM...
WEATHER WILL BE FAIR FOR A LONG DURATION FROM WEDNESDAY THROUGH
THE WEEKEND. SECONDARY DISTURBANCES ON THE BACK SIDE OF A RESIDENT
MID/UPPER TROUGH OVER THE EASTERN STATES WILL ALLOW REINFORCEMENTS
OF COOL AIR TO MOVE INTO THE GULF COAST AREA WEDNESDAY INTO
THURSDAY...KEEP TEMPERATURES MUCH BELOW THE SEASONAL AVERAGES.
FRIDAY INTO THE WEEKEND...A MID LEVEL RIDGE WILL BUILD OVER THE
FORECAST AREA AS THE SURFACE HIGH PRESSURE SLOWLY MOVES EAST
ACROSS THE SOUTHEAST STATES. MODERATING TEMPERATURES AND CONTINUED
MOSTLY CLEAR SKIES WILL CREATE VERY PLEASANT CONDITIONS WITH
TEMPERATURES RETURNING TO NEAR SEASONAL NORMS SATURDAY AFTERNOON
INTO SUNDAY. THERE IS A CHANCE THE NEXT WESTERN SYSTEM COULD MOVE
CLOSE ENOUGH FOR A SLIGHT CHANCE OF RAIN BY NEXT MONDAY OR
MONDAY NIGHT. 22/TD
AVIATION...
MVFR CONDITIONS WILL PREVAIL...AND AT LEAST TEMPORARY PERIODS OF
IFR CONDITIONS ARE EXPECTED THIS EVENING AS WIDESPREAD RAIN
AFFECTS THE TERMINALS. EXPECT REDUCED VISIBILITY DUE TO SHOWERS
THROUGH THE EVENING. CONDITIONS SHOULD BEGIN IMPROVING LATE
TONIGHT. 95/DM
MARINE...
MARINE MOS GUIDANCE AND A MEASUREMENT OF THE 4 MB PRESSURE GRADIENT/
GEOSTROPHIC WIND CALCULATIONS ALL SHOW GALE CONDITIONS
DEVELOPING...POSSIBLY IN GUSTS THIS EVENING...AND EITHER SUSTAINED
OR IN FREQUENT GUSTS AFTER MIDNIGHT THROUGH THE DAY ON TUESDAY.
IN FACT...WOULD NOT BE SURPRISED TO SEE GUSTS APPROACHING STORM
FORCE /50 KNOTS/ FOR A FEW HOURS OVER PORTIONS OF THE OUTER
COASTAL WATERS LATE TONIGHT GIVEN THE COMBINATION OF A VERY TIGHT
PRESSURE GRADIENT AND OPTIMAL STRONG DOWNWARD TRANSPORT OF STRONG
WINDS AS THE DEEP MID LEVEL TROUGH AXIS SWINGS THROUGH THE COASTAL
WATERS BETWEEN 3 AND 6 AM TUESDAY. THUNDERSTORMS SOUTH OF ABOUT
29 DEGREES NORTH LATITUDE COULD PRODUCE STRONG TO SEVERE WIND
GUSTS...POSSIBLY EXCEEDING 50 KNOTS ESPECIALLY OVER THE WATERS
BEYOND 20 NMI FROM SHORE...MAINLY THIS EVENING. OVERALL...IT WILL
BECOME VERY DANGEROUS TO IMPOSSIBLE FOR SMALL CRAFT TO VENTURE
OUT...AND UNCOMFORTABLE TO HAZARDOUS FOR MEDIUM SIZE CRAFT THROUGH
AT LEAST TUESDAY MORNING.
BEYOND TUESDAY...SURFACE HIGH PRESSURE WILL BUILD AND BECOME
CENTERED OVER THE MARINE AREA THURSDAY INTO FRIDAY RESULTING IN
DIMINISHING WINDS AND SEAS. A MOSTLY LIGHT ONSHORE FLOW WILL
DEVELOP OVER THE WEEKEND AS THE HIGH SHIFTS EAST. 22/TD
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 37 46 32 57 / 90 20 0 0
BTR 38 49 33 57 / 80 20 0 0
ASD 39 50 33 56 / 90 20 0 0
MSY 41 49 35 55 / 80 20 0 0
GPT 41 51 33 54 / 100 30 10 0
PQL 42 50 32 55 / 100 30 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. HELENA...ST.
JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...AND WASHINGTON.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES: LOWER ST. BERNARD...AND LOWER
TERREBONNE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
GALE WARNING FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM.
MS...WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...AND WALTHALL.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
GALE WARNING FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM.
&&Hazardous weather outlook, Mar 1, 5:45 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CST MON MAR 1 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-022215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 545 PM CST MON MAR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT...MAINLY NEAR THE COAST. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED... BUT ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL. STRONG WINDS... AS THE LOW MOVES PAST THE AREA...STRONG WINDS WILL SPREAD ACROSS EXTREME SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI. WINDS MAY ARE FORECAST TO INCREASE TO 25 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY IS IN EFFECT THROUGH 10 AM TUESDAY. MARINE HAZARDS... A DEEPENING SURFACE LOW IS EXPECTED TO BRING STRONG WINDS TO THE COASTAL WATERS THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORIES ARE CURRENTLY IN EFFECT FOR ALL OF THE COASTAL WATERS. FOR THE GULF WATERS...THE ADVISORIES WILL BE REPLACED BY GALE WARNINGS AT MIDNIGHT TONIGHT DUE TO EXPECTED FREQUENT GUSTS ABOVE GALE FORCE. OVER THE TIDAL LAKES...THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH THE NIGHT...WITH A FEW GALE FORCE GUSTS POSSIBLE TONIGHT. ROUGH WATERS AND SEAS OF UP TO 12 FEET CAN ALSO BE EXPECTED...ESPECIALLY ACROSS THE OUTER GULF WATERS. CONDITIONS WILL BE VERY HAZARDOUS FOR SMALL TO MEDIUM SIZE CRAFT OVER ALL INLAND AND OFFSHORE WATERWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS... A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH MID MORNING TUESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH WITH A FEW GUSTS AS HIGH AS 45 MPH ARE EXPECTED. MARINE HAZARDS... SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ON THE TIDAL LAKES THROUGH TUESDAY. WINDS OF 15 TO 25 KNOTS...WITH OCCASIONAL GALE FORCE GUSTS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. ADDITIONALLY...GALE WARNINGS WILL REMAIN IN EFFECT THROUGH TUESDAY ON THE GULF WATERS. WINDS IN EXCESS OF 34 KNOTS WILL CREATE EXTREMELY HAZARDOUS AND DANGEROUS CONDITIONS FOR SMALL TO MEDIUM SIZE CRAFT. CONDITIONS WILL REMAIN HAZARDOUS THROUGH TUESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED FOR THE WEDNESDAY THROUGH SUNDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 1, 1:49 PM CST, 5 hours 25 minutes before
LAZ038>040-MSZ071-077-012030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 149 PM CST MON MAR 1 2010 ...THUNDERSTORM PRODUCING SMALL HAIL MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...WALTHALL COUNTY...PEARL RIVER COUNTY...ST. TAMMANY PARISH... AT 147 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL 10 MILES SOUTHWEST OF FRANKLINTON...OR ABOUT 4 MILES EAST OF WILMER...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOUNT HERMAN...ENON...FRANKLINTON...BOGALUSA...DEXTER...CROSSROADS... VARNADO AND ANGIE THE PRIMARY THREATS FROM THIS STORM ARE OCCASIONAL LIGHTNING AND PEA TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. 95/DM
Special weather statement, Mar 1, 6:59 PM CST, 15 minutes before
LAZ039-040-061>064-068>070-MSZ077-080>082-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 659 PM CST MON MAR 1 2010 ...VERY STRONG WINDS AFFECTING WASHINGTON PARISH...PEARL RIVER COUNTY...HANCOCK COUNTY...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...PLAQUEMINES PARISH...JACKSON COUNTY...HARRISON COUNTY... AT 654 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED STRONG WINDS ALONG THE BACK EDGE OF THE RAIN SHIELD EXTENDING FROM 7 MILES SOUTHWEST OF BOGALUSA TO 10 MILES EAST OF MANDEVILLE TO EAST NEW ORLEANS TO 14 MILES EAST OF CUT OFF...MOVING EAST AT 35 MPH. THESE WINDS WILL AFFECT MOST OF EXTREME SOUTHEASTERN LOUISIANA AND ALL OF COASTAL MISSISSIPPI. THESE WINDS ARE NOT ASSOCIATED WITH ANY THUNDERSTORM ARE BASICALLY ON THE BACK SIDE OF THE MODERATE TO HEAVY RAIN. A WIND ADVISORY IS OUT BUT DUE TO NUMEROUS WIND GUSTS APPROACHING 50 TO 55 MPH EXTRA CAUTION SHOULD BE TAKEN. WIND GUSTS OF THIS MAGNITUDE COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:56 AM CST | River Flood Warning | LIX | Saint Tammany | 9 hr |
| Mar 2, 11:09 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 5 days |
| Mar 2, 11:09 AM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Mar 2, 11:25 AM CST | River Flood Warning | LIX | Tangipahoa | 56 hr |
Nearby
High Wind Warnings in Louisiana, 2010High Wind Warnings in Mississippi, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.